Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Cyclic coverings and higher order embeddings of algebraic varieties
HTML articles powered by AMS MathViewer

by Thomas Bauer, Sandra Di Rocco and Tomasz Szemberg PDF
Trans. Amer. Math. Soc. 353 (2001), 877-891 Request permission

Abstract:

In the present paper we study higher order embeddings in the context of cyclic coverings. Analyzing the positivity of the line bundle downstairs and its relationship with the branch divisor, we provide criteria for its pull-back to define an embedding of given order. We show that the obtained criteria are sharp. Finally, we apply them to various – sometimes seemingly unrelated–problems in algebraic geometry.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 14C20
  • Retrieve articles in all journals with MSC (2000): 14C20
Additional Information
  • Thomas Bauer
  • Affiliation: Mathematisches Institut, Universität Erlangen-Nürnberg, Bismarckstraße $1\frac 12$, D-91054 Erlangen, Germany
  • Address at time of publication: Fachbereich Mathematik und Informatik, Philipps-Universität Marburg, Hans-Meerwein-Straße, D-35032 Marburg, Germany
  • Email: tbauer@mathematik.uni-marburg.de
  • Sandra Di Rocco
  • Affiliation: KTH, Department of Mathematics, S-100 44 Stockholm, Sweden
  • Address at time of publication: Department of Mathematics, Yale University, PO Box 208229, Hillhouse Ave. 70, New Haven, Connecticut 05620-8229
  • MR Author ID: 606949
  • Email: sandra.dirocco@math.yale.edu
  • Tomasz Szemberg
  • Affiliation: Instytut Matematyki, Uniwersytet Jagielloński, Reymonta 4, PL-30-059 Kraków, Poland
  • Address at time of publication: Department of Mathematics, University of Michigan, Ann Arbor, Michigan 48109
  • Email: szemberg@math.lsa.umich.edu
  • Received by editor(s): February 28, 1999
  • Received by editor(s) in revised form: June 3, 1999
  • Published electronically: November 14, 2000
  • Additional Notes: The third author was supported by a research grant of Polish Academy of Sciences and KBN grant 2 P03A 008 16
  • © Copyright 2000 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 353 (2001), 877-891
  • MSC (2000): Primary 14C20
  • DOI: https://doi.org/10.1090/S0002-9947-00-02606-4
  • MathSciNet review: 1707697